MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381137
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, while preparing to perform an arterial puncture on a patient, a nurse discovered an unidentified black substance on the cannula needle.The nurse replaced the needle with an indwelling catheter for the procedure, and no harm was caused to the patient.
 
Additional Manufacturer Narrative
E.1.: characters limit is exceeded at facility name: (b)(6).H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381137 and lot number 4327478.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) picture sample was received for evaluation by our quality team.Through examination of the picture, black contamination was observed.For further analysis, the physical sample would be necessary to identify the type of foreign matter and where it could have originated.Based on the investigation conducted so far, a probable root cause may be related to the presence of contamination on the catheter (¿black spot¿), possibly originating from the belt guard in the catheter tray feeding area.During the catheter tray feeding process, the trays move and may come into contact with the stainless-steel guard.If this guard is not properly cleaned, such contact could result in contamination on the catheter.This is the first report received for this type of issue on material 381137 and lot 4327478.A corrective and preventive action plan has been created to address the issue of foreign matter.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora 81460
BR   81460
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23640095
Report Number9610048-2025-00173
Device Sequence Number9444669
Product Code FOZ
UDI-Device Identifier00382903811373
UDI-Public(01)00382903811373(11)241220(17)291130(10)4327478
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381137
Device Lot Number4327478
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown